Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 86, NWS Pueblo, CO

July 20, 2013El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 20, 2013, 8:36 PM MDT for El Paso County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 8:36 PM MDT (02:36 UTC)
Expired
Jul 20, 2013, 9:30 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3196 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS55 KPUB 210236
SVRPUB
COC041-210330-
/O.NEW.KPUB.SV.W.0086.130721T0236Z-130721T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
836 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 930 PM MDT

* AT 831 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELBERT...AND
  MOVING SOUTH AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3894 10427 3889 10456 3914 10461 3914 10435
TIME...MOT...LOC 0236Z 347DEG 16KT 3916 10449

HAIL...1.25IN
WIND...60MPH

$$

HODANISH
4 follow-up statements
389 
WWUS55 KPUB 210245
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
845 PM MDT SAT JUL 20 2013

COC041-210330-
/O.CON.KPUB.SV.W.0086.000000T0000Z-130721T0330Z/
EL PASO CO-
845 PM MDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 930 PM MDT...

AT 840 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF ELBERT...AND MOVING SOUTH AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. A FUNNEL CLOUD WAS REPORTED WITH THIS STORM AT THE 
PEACEFUL COUNTY SCOUT RANCH IN ELBERT COUNTY. REMEMBER...SEVERE 
THUNDERSTORMS CAN PRODUCE TORNADOES AT ANY TIME.

&&

LAT...LON 3894 10427 3889 10456 3914 10461 3914 10435
TIME...MOT...LOC 0244Z 347DEG 16KT 3913 10448

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

HODANISH
032 
WWUS55 KPUB 210253
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
853 PM MDT SAT JUL 20 2013

COC041-210330-
/O.CON.KPUB.SV.W.0086.000000T0000Z-130721T0330Z/
EL PASO CO-
853 PM MDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 930 PM MDT...

AT 849 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PEYTON...AND MOVING SOUTH AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3894 10427 3889 10456 3914 10461 3914 10435
TIME...MOT...LOC 0253Z 347DEG 16KT 3911 10446

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

HODANISH
495 
WWUS55 KPUB 210300
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT SAT JUL 20 2013

COC041-210330-
/O.CON.KPUB.SV.W.0086.000000T0000Z-130721T0330Z/
EL PASO CO-
900 PM MDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 930 PM MDT...

AT 858 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...AND
MOVING SOUTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3894 10427 3889 10456 3914 10461 3914 10435
TIME...MOT...LOC 0300Z 347DEG 16KT 3906 10446

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

HODANISH
758 
WWUS55 KPUB 210310
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
910 PM MDT SAT JUL 20 2013

COC041-210319-
/O.CAN.KPUB.SV.W.0086.000000T0000Z-130721T0330Z/
EL PASO CO-
910 PM MDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3894 10427 3889 10456 3914 10461 3914 10435
TIME...MOT...LOC 0309Z 347DEG 16KT 3902 10445

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:07 PM MDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 20, 3:07 PM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT SAT JUL 20 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 230 PM MDT SAT JUL 20 2013

THE HIGHER LEVEL MSTR PLUME HAS SHIFTED SOUTH OF THE AREA
TODAY...BUT LOW LEVEL MSTR REMAINS IN PLACE WITH DEW POINTS MOSTLY
IN THE 50S OVR THE SERN PLAINS AND AROUND 50 IN THE SAN LUIS
VALLEY.  EXPECTING MOST OF THE CONVECTIVE ACTIVITY THIS EVENING TO
BE OVR AND NR THE MTS.  SO FAR TODAY...THE SHOWERS THAT HAVE
DEVELOPED WERE MOVING AROUND 10-12 MPH TO THE SE OR SSE.  THIS SLOW
MOVEMENT WL AGAIN LEAD TO THE CONCERN FOR LOCALLY HEAVY RAIN ON THE
BURN SCARS AND THE POTENTIAL FOR FLASH FLOODING IF A HEAVIER STORM
MOVES OVR OR DEVELOPS ON A BURN SCAR.  THE NAM AND HRRR MOVE SOME
STORMS OFF THE MTS AND ACRS THE I-25 CORRIDOR...MAINLY OVR EL PASO
AND NRN PUEBLO COUNTIES THIS EVENING.  A SHORTWAVE TROF MOVING ACRS
NERN AND EAST CENTRAL CO TONIGHT IS EXPECTED TO BRING SOME
CONVECTIVE ACTIVITY TO THOSE AREAS...BUT AT THIS TIME THE HI RES
MODELS ARE KEEPING THAT MAINLY NORTH OF THE CWA...BUT COULD SEE SOME
SHOWERS/TSTMS IN KIOWA COUNTY ASSOC WITH THE DISTURBANCE.  WE COULD
SEE A FEW LINGERING SHOWERS OVR THE MTS UNTIL MIDNIGHT OR A LITTLE
LATER...BUT THEN BY MORNING ALL AREAS SHOULD BE DRY.

ON SUN IT LOOKS LIKE SOME ISOLD TO SCT SHOWER/TSTMS COULD DEVELOP
OVR THE HYR TRRN AROUND NOON...WITH THE BEST CHANCES BEING OVR THE
SW MTS AND THE SRN SANGRES.  A WEAK DISTURBANCE IS EXPECTED TO MOVE
ACRS NERN CO IN THE AFTERNOON...AND THE NAM HAS SOME CONVECTIVE
ACTIVITY FIRING UP IN NORTHEAST AND EAST CENTRAL CO...INCLUDING
KIOWA AND CROWLEY COUNTIES BY EVENING.  THE GFS KEEPS THE CONVECTION
OVR NERN CO. FOR NOW WL GO WITH A DRY FORECAST FOR THE FAR SERN
PLAINS SUN AFTERNOON. HIGH TEMPS ON SUN LOOK A COUPLE OR FEW DEGREES
WARMER THAN TODAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 230 PM MDT SAT JUL 20 2013

HOT AND MAINLY DRY CONDITIONS EXPECTED MON AND TUESDAY AS UPPER
RIDGE RE-AMPLIFIES OVER THE WESTERN US. MOISTURE PLUME WILL REMAIN
SUPPRESSED TO THE SOUTH BOTH DAYS...THOUGH PERHAPS JUST ENOUGH
RESIDUAL LOW LEVEL MOISTURE WILL LINGER TO PRODUCE AN ISOLATED
HIGH BASED TSRA OVER THE MOUNTAINS...ESPECIALLY MON. WITH HEIGHTS
RISING AND 700 MB TEMPS CLIMBING TOWARD 20C...EXPECT MAX TEMPS
MON/TUE WILL REACH 100F PLUS OVER THE LOWER ARKANSAS VALLEY...WITH
80S/90S ELSEWHERE. FRONT DROPS THROUGH THE EASTERN PLAINS LATE TUE
NIGHT/EARLY WED...LEADING TO A RENEWED WESTWARD PUSH OF MOISTURE
BY WED AFTERNOON. ECMWF HAS TRENDED TOWARD THE GFS ON WED...AND
BOTH MODELS NOW SUGGEST INCREASED CHANCES FOR TSRA OVER THE
EASTERN MOUNTAINS AND PLAINS WED AFTERNOON/EVENING. WESTERN
MOUNTAINS AND VALLEYS SHOULD ALSO SEE AN UPSWING IN TSRA WED...AS
WEAK PUSH OF MID LEVEL MOISTURE WORKS NORTHWARD UNDERNEATH THE
UPPER RIDGE AXIS. FOR LATE WEEK INTO THE WEEKEND...STILL APPEARS
AN INCREASE IN CONVECTION IS POSSIBLE MANY AREAS THU-SAT...THOUGH
DIFFERENCES BETWEEN THE EUROPEAN AND GFS ARISE BEGINNING THU...AS
EURO BRINGS A STRONG TROUGH THROUGH THE AREA...WHILE GFS IS
WEAKER/SLOWER. GFS IS THUS RATHER DRY THU...THEN MOISTENS THE AREA
FRI/SAT...WHILE FASTER ECMWF IS WETTER THU/FRI BEFORE DRYING
SLIGHTLY ON SAT. HAVE FOLLOWED THE MORE CONSISTENT GFS AT THIS
POINT...BUT MAIN MESSAGE OF BOTH MODELS IS A RETURN OF FAIRLY
WIDESPREAD CONVECTION BY WEEK'S END.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 230 PM MDT SAT JUL 20 2013

SHOWERS AND THUNDERSTORMS COULD OCCUR AT OR IN THE VCNTY OF
KCOS...KALS AND KPUB MAINLY BEFORE 02Z-03Z. IT IS POSSIBLE THAT SOME
HEAVY RAIN COULD AFFECT THE TERMINAL SITES WITH BRIEF MVFR OR IFR
CONDITIONS. OTHERWISE VFR CONDITIONS ARE EXPECTED.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...PETERSEN
AVIATION...28
Hazardous weather outlook, Jul 20, 11:32 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT SAT JUL 20 2013

COZ058>089-093>099-211745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1132 AM MDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
OVER THE MOUNTAIN AREAS...WITH SOME SPREADING OVER THE NEARBY
LOWER ELEVATIONS AS WELL. LOCALLY HEAVY RAINFALL AND LIGHTNING
ARE THE MAIN THREATS. ANY THUNDERSTORMS THAT MOVE OVER AREA BURN
SCARS COULD LEAD TO FLASH FLOODING ALONG WITH ASH AND DEBRIS
FLOWS. THUNDERSTORM ACTIVITY IS FORECAST TO DISSIPATE OVER THE
MOUNTAIN AREAS AROUND SUNSET...BUT SOME ISOLATED STORMS WILL STILL
BE POSSIBLE UNTIL LATE OVER PORTIONS OF THE SOUTHEAST PLAINS...MAINLY
NORTH OF HIGHWAY 50.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE MORE ISOLATED FOR SUNDAY THROUGH TUESDAY AND
CONFINED MAINLY TO THE MOUNTAIN AREAS. THE MAIN THREATS FROM
THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND
LOCAL WIND GUSTS UP TO 50 MPH.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR WEDNESDAY
THROUGH FRIDAY. WITH MOISTURE ON THE INCREASE AGAIN...THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH
LIGHTNING AND LOCALLY GUSTY WINDS. THIS WILL MEAN THE THREAT FOR
HEAVY RAIN WILL INCREASE ON THE BURN SCARS BY LATE WEEK WHICH
COULD RESULT IN LOCALIZED FLASH FLOODING WITH MUD AND ASH FLOWS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 20, 3:56 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT SAT JUL 20 2013

COZ069-072-073-078-202230-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN
SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO
MOUNTAINS BETWEEN 8500 AND 11000 FT-WET MOUNTAIN VALLEY BELOW 8500
FT-
356 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF VILLA GROVE...OR 51 MILES NORTH
OF ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL
SAGUACHE COUNTY AND EXTREME NORTHWESTERN CUSTER COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 7:15 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT SAT JUL 20 2013

COZ081>083-210145-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PIKES PEAK ABOVE 11000
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500
AND 11000 FT-
715 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  EXTREME WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRIPPLE CREEK...OR 19 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  VICTOR.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 7:24 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT SAT JUL 20 2013

COZ081-082-084-085-210145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-
724 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL EL
  PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES THE WALDO
  CANYON BURN SCAR.

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODLAND PARK...OR 14 MILES NORTHWEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  GREEN MOUNTAIN FALLS.
  CHIPITA PARK.
  CASCADE.
  EXTREME WEST CENTRAL COLORADO SPRINGS.
  MANITOU SPRINGS.

IF THIS STORM HOLDS TOGETHER...IT COULD BRING MODERATE RAINFALL TO
THE WALDO CANYON BURN SCAR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 7:46 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
746 PM MDT SAT JUL 20 2013

COZ081-084-085-210215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
746 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL EL
  PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...THE WALDO
  CANYON BURN SCAR.

AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALDO CANYON BURN SCAR.
  CHIPITA PARK.
  CASCADE.
  EXTREME WEST CENTRAL COLORADO SPRINGS.
  MANITOU SPRINGS.

THIS STORM COULD PRODUCE BETWEEN ONE TO TWO TENTHS OF RAIN ON
MAINLY NORTHERN AND NORTHWESTERN PORTIONS OF THE WALDO CANYON BURN
SCAR...AFFECTING THE WEST MONUMENT CREEK AND SAND CREEK
DRAINAGES.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 8:13 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT SAT JUL 20 2013

COZ081-082-084-085-210230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-
813 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES...THE WALDO CANYON BURN SCAR.

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIVIDE...OR 17 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALDO CANYON BURN SCAR.
  GREEN MOUNTAIN FALLS.
  CHIPITA PARK.
  CASCADE.

A STRONG STORM NEAR DIVIDE WILL MOVE SOUTH SOUTHEAST AND AFFECT THE
WESTERN PORTIONS OF THE WALDO CANYON BURN SCAR. RADAR ESTIMATES
UNDER THE STRONGEST PART OF THE STORM INDICATE UP TO 3/4 INCH OF
RAIN HAS FALLEN WITHIN THE PAST HALF HOUR NEAR DIVIDE. SAND
GULCH...WELLINGTON GULCH AND AREAS ALONG HIGHWAY 24 MAY SEE UP TO
TWO TENTHS OF AN INCH OF RAIN AS THIS STORM CONTINUES TO BRUSH THE
WESTERN FRINGES OF THE WALDO CANYON BURN SCAR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 8:30 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT SAT JUL 20 2013

COZ084-210300-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
830 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELBERT...OR 31 MILES NORTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH.
  CALHAN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL HAVE THE POTENTIAL TO CONTINUE TO INTENSIFY AND
BECOME SEVERE. RESIDENTS IN NORTHERN EL PASO COUNTY SHOULD REMAIN
ALERT FOR POSSIBLE WARNINGS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:25 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.